MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Nausea (1970); Pupillary Block (2026); Blurred Vision (2137); No Code Available (3191)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in liquid, in a vial.Visual inspection found no visible damage to the lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -16.0 diopter, in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting, elevated intraocular pressure (pupillary block) and shallowing of the anterior chamber depth (acd).A revision of the peripheral iridectomies was performed.The patient experienced blurry visual acuity, headache and nausea.The lens was exchanged for a shorter lens and the problem was resolved.The patient's post-op best-corrected visual acuity was 20/25 and iop was 21.
 
Additional Manufacturer Narrative
(b)(4).Date of event: it is corrected from unk to (b)(6) 2017.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7065520
Report Number2023826-2017-01781
Device Sequence Number16439727
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public00841542103145
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR